Re: Pain with injecting Rebif shots??
Hello The Happy One. Rebif burns. There is no two ways about it. I just did 6 years of Rebif injections and only a few of them did NOT burn....the Interferon, when it is injected, burns. They had a new "no burn" formula which was supposed to be released at least 3 times over the past two years and it never got approved. Just so you know, Avonex and BetaSeron have the same burn involved.
What can you do? Are you icing the area with an ice pack before hand for a minute? If so, and thats not helping, try using a heated pad. I used to alternate, ice packs and a warm washcloth which I would put in the microwave for 30 seconds- the heat sometimes relaxes the skin so its not so bad. Also, the burn you describe, is it going away as soon as you massage it? If so, thats normal....and, you probably shouldnt think about changing meds if its only a 30 second burn. Its probably working for you. The alternative, Copaxone, is going to give you some pretty severe site injection marks, so think this through before you give up.
I used to use Arnica Gel, which is available in any health food store, to massage with as soon as I injected. Arnica, made from a root, is an all natural gel which helps to ease the redness and prevent bruising. It seemed to help. IT has the slip of Aloe Gel, which makes it easy to massage in the injection- and no smell or stain. You can put your clothes on top of it immediately.
I hope this helps. After 6 years of Rebif, it finally stopped working for me and I have moved on, but its only been 8 weeks since I was injecting, and belive me, not having to do THAT anymore, has made me a very happy camper!
RRMS- dx 05